MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (5 GBQ) CE MARK; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (5 GBQ) CE MARK; MICROSPHERES RADIONUCLIDE
Model Number 2361-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperbilirubinemia (1903); Liver Damage/Dysfunction (1954); Low White Blood Cell Count (4433); Thrombosis/Thrombus (4440)
Date of Event 12/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2 - age at time of event: the subject was 78 years old at the time of study enrollment.
 
Event or Problem Description
It was reported via clinical study that the subject experienced thrombosis requiring medication.The subject was enrolled into the study on (b)(6) 2024.Pre-treatment maa (macroaggregated albumin) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 5.8%.On (b)(6) 2024, the first treatment with therasphere was performed.Therasphere administered to the liver was multiple selective through the radial artery.Two dose vials were administered.Total administered activity dose was 2.35 gbq.Post treatment dosimetry documented between random activity distribution and avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 7.6%.On (b)(6) 2024, the second treatment with therasphere was performed.One dose vial was administered.-pre-treatment maa imaging documented an avid uptake in target lesion, dose to perfused liver was 400 gy.Lung shunt calculation was 9.89%.Therasphere administered to the liver was multiple selective through the radial artery.Total administered activity dose was 2.21 gbq.Post treatment dosimetry documented between random activity distribution and avid uptake in target lesion distribution of y90 on tumors.Dose to perfused liver was 2635 gy and dose to total normal tissue was 39.6 gy.Lung dose calculation was 10.85%.On (b)(6) 2024, 59 days post second therasphere administration, the subject was noted with portal thrombosis.The thrombosis was managed medically with 60mg of enoxaparin sodium administered subcutaneously twice daily, starting from (b)(6) 2024 and was ongoing.On (b)(6) 2024, 61 days post second therasphere administration, the subject was noted with increased bilirubin levels.No action was taken to treat the event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported via clinical study that the subject experienced thrombosis requiring medication.The subject was enrolled into the study on (b)(6) 2024.Pre-treatment maa (macroaggregated albumin) imaging documented a significantly higher perfusion of maa on tumors.Lung shunt calculation was 5.8%.On (b)(6) 2024, the first treatment with therasphere was performed.Therasphere administered to the liver was multiple selective through the radial artery.Two dose vials were administered.Total administered activity dose was 2.35 gbq.Post treatment dosimetry documented between random activity distribution and avid uptake in target lesion distribution of y90 on tumors.Lung dose calculation was 7.6%.On (b)(6) 2024, the second treatment with therasphere was performed.One dose vial was administered.-pre-treatment maa imaging documented an avid uptake in target lesion, dose to perfused liver was 400 gy.Lung shunt calculation was 9.89%.Therasphere administered to the liver was multiple selective through the radial artery.Total administered activity dose was 2.21 gbq.Post treatment dosimetry documented between random activity distribution and avid uptake in target lesion distribution of y90 on tumors.Dose to perfused liver was 2635 gy and dose to total normal tissue was 39.6 gy.Lung dose calculation was 10.85%.On (b)(6) 2024, 59 days post second therasphere administration, the subject was noted with portal thrombosis.The thrombosis was managed medically with 60mg of enoxaparin sodium administered subcutaneously twice daily, starting from (b)(6) 2024 and was ongoing.On (b)(6) 2024, 61 days post second therasphere administration, the subject was noted with increased bilirubin levels.No action was taken to treat the event.It was further reported that the thrombosis was within the left branch of the portal vein.On (b)(6) 2024, the subject was noted with increased levels of ldh and lymphopenia.No action was taken to treat the events.The lymphopenia was resolved on (b)(6) 2024.On (b)(6) 2024, the subject was noted with lymphopenia.No action was taken to treat the event.The event was resolved on (b)(6) 2024.On (b)(6) 2024, the subject was noted with lymphopenia.No action was taken to treat the event.On (b)(6) 2025, the subject was noted with lymphopenia.No action was taken to treat the event.

Brand Name
THERASPHERE Y-90 (5 GBQ) CE MARK
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey GU9 8 QL
UK  GU9 8QL
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey GU9 8 QL
UK   GU9 8QL
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21318090
Report Number2124215-2025-02658
Device Sequence Number18317011
Product Code NAW
UDI-Device Identifier05060116920291
UDI-Public(01)05060116920291
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-02
Device Catalogue Number2361-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite